Partial Differential Equations/Ordinary Differential Equations
Asymptotics of instability zones of Hill operators with a two term potential
Comptes Rendus. Mathématique, Volume 339 (2004) no. 5, pp. 351-354.

We give a sharp asymptotics of the instability zones of the Hill operator Ly=y+(acos2x+bcos4x)y for arbitrary real a,b0.

Dans cette Note on donne une estimation asymptotique des intervalles d'instabilité d'opérateurs de Hill de la forme Ly=y+(acos2x+bcos4x)y,a et b sont des réels non nuls arbitraires.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2004.06.019
Djakov, Plamen 1; Mityagin, Boris 2

1 Department of Mathematics, Sofia University, 1164 Sofia, Bulgaria
2 Department of Mathematics, The Ohio State University, 231, West 18th Ave, Columbus, OH 43210, USA
@article{CRMATH_2004__339_5_351_0,
     author = {Djakov, Plamen and Mityagin, Boris},
     title = {Asymptotics of instability zones of {Hill} operators with a two term potential},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {351--354},
     publisher = {Elsevier},
     volume = {339},
     number = {5},
     year = {2004},
     doi = {10.1016/j.crma.2004.06.019},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2004.06.019/}
}
TY  - JOUR
AU  - Djakov, Plamen
AU  - Mityagin, Boris
TI  - Asymptotics of instability zones of Hill operators with a two term potential
JO  - Comptes Rendus. Mathématique
PY  - 2004
SP  - 351
EP  - 354
VL  - 339
IS  - 5
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2004.06.019/
DO  - 10.1016/j.crma.2004.06.019
LA  - en
ID  - CRMATH_2004__339_5_351_0
ER  - 
%0 Journal Article
%A Djakov, Plamen
%A Mityagin, Boris
%T Asymptotics of instability zones of Hill operators with a two term potential
%J Comptes Rendus. Mathématique
%D 2004
%P 351-354
%V 339
%N 5
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2004.06.019/
%R 10.1016/j.crma.2004.06.019
%G en
%F CRMATH_2004__339_5_351_0
Djakov, Plamen; Mityagin, Boris. Asymptotics of instability zones of Hill operators with a two term potential. Comptes Rendus. Mathématique, Volume 339 (2004) no. 5, pp. 351-354. doi : 10.1016/j.crma.2004.06.019. http://www.numdam.org/articles/10.1016/j.crma.2004.06.019/

[1] Avron, J.; Simon, B. The asymptotics of the gap in the Mathieu equation, Ann. Phys. (NY), Volume 134 (1981), pp. 76-84

[2] Avron, J.; Evner, P.; Last, Y. Periodic Schrödinger operators with large gaps and Wannier–Stark ladders, Phys. Rev. Lett., Volume 72 (1994), pp. 896-899

[3] Djakov, P.; Mityagin, B. Smoothness of solutions of a ODE, Integral Equations Operator Theory, Volume 44 (2002), pp. 149-171

[4] Djakov, P.; Mityagin, B. Smoothness of Schrödinger operator potential in the case of Gevrey type asymptotics of the gaps, J. Funct. Anal., Volume 195 (2002), pp. 89-128

[5] Djakov, P.; Mityagin, B. Spectral gaps of the periodic Schrödinger operator when its potential is an entire function, Adv. Appl. Math., Volume 31 (2003) no. 3, pp. 562-596

[6] Djakov, P.; Mityagin, B. Spectral triangles of Schrödinger operators with complex potentials, Selecta Math., Volume 9 (2003), pp. 495-528

[7] Djakov, P.; Mityagin, B. The asymptotics of spectral gaps of 1D Dirac operator with cosine potential, Lett. Math. Phys., Volume 65 (2003), pp. 95-108

[8] P. Djakov, B. Mityagin, Multiplicities of the eigenvalues of periodic Dirac operators, Ohio State Mathematical Institute Preprint 04-1 (01/07/04), 32 p

[9] Grigis, A. Estimations asymptotiques des intervalles d'instabilité pour l'équation de Hill, Ann. Sci. École Norm. Sup., Volume 20 (1987) no. 4, pp. 641-672

[10] Harrell, E. On the effect of the boundary conditions on the eigenvalues of ordinary differential equations, Amer. J. Math. (1981) (supplement 1981, dedicated to P. Hartman)

[11] Hochstadt, H. Estimates on the stability intervals for the Hill's equation, Proc. Amer. Math. Soc., Volume 14 (1963), pp. 930-932

[12] Hochstadt, H. On the determination of a Hill's equation from its spectrum, Arch. Rational Mech. Anal., Volume 19 (1965), pp. 353-362

[13] Kac, V.G.; Wakimoto, M. Integrable highest weight modules over affine superalgebras and number theory (Brylinski, J.L.; Brylinski, R.; Guillemin, V.; Kac, V., eds.), Lie Theory and Geometry, in Honor of Bertram Kostant, Progr. Math., vol. 123, Birkhäuser, Boston, MA, 1994, pp. 415-456

[14] Krattenthaler, C. Advanced determinant calculus, Séminaire Lotharingien de Combinatoire, Volume 42 (1999) no. B42q, p. 67 (p)

[15] Levitan, B.M.; Sargsian, I.S. Introduction to Spectral Theory; Selfadjoint Ordinary Differential Operators, Transl. Math. Monographs, vol. 39, American Mathematical Society, Providence, RI, 1975

[16] W. Magnus, S. Winkler, The coexistence problem for Hill's equation, Research Report No. BR-26, Institute of Mathematical Sciences, New York University, New York, July 1958

[17] Magnus, W.; Winkler, S. Hill's Equation, Wiley, 1969

[18] Marchenko, V.A. Sturm–Liouville Operators and Applications, Oper. Theory Adv. Appl., vol. 22, Birkhäuser, 1986

[19] Milne, S. New infinite families of exact sums of squares formulas, Jacobi elliptic functions, and Ramanujan's tau function, Proc. Nat. Acad. Sci. USA, Volume 93 (1996), pp. 15004-15008

[20] Milne, S. Infinite families of exact sums of squares formulas, Jacobi elliptic functions, continued fractions, and Schur functions, Ramanujan J., Volume 6 (2002), pp. 7-149

[21] Pöschel, J.; Trubowitz, E. Inverse Spectral Theory, Academic Press, 1987

[22] Trubowitz, E. The inverse problem for periodic potentials, CPAM, Volume 30 (1977), pp. 321-342

[23] Zagier, D. A proof of the Kac–Wakimoto affine denominator formula for the strange series, Math. Res. Lett., Volume 7 (2000), pp. 597-604

Cited by Sources: